Jump to content

Hello


[Re...]

Recommended Posts

The reason I joined BenzoBuddies is due to reading a few other threads and then an interesting article pointing out this is a fantastic forum for help from thousands of other users. I have signed up with the hope of gaining some help and knowledge and also giving some back.

 

The Benzodiazepine I am currently taking and have been for over 3 years is Valium (Diazepam). I have been prescribed them all over the years however only recently when I lowered my Diazepam dose to 30mg / daily from 32.5mg, I have felt close to the worst ever.. mentally and physically. My current taper is a slow one, yet I have a tolerance and I do not feel very well at all.

10 years ago I was prescribed 15mg Xanax a day. Since then I have been on other Benzos though due to regulations and Doctors retiring, now I am doing the Valium taper (again, 3rd time) and am on the lowest dose I have ever been on. Some years back it started on 29x5mg valium and the lowest I got was to 14x5mg tablets a day.

 

I do not drink Alcohol or smoke. The things I have interests in, at the moment I have zero interest in pursuing.

 

It took me all day to muster up the strength to sign up though I feel it can't hurt and I could use some help if there is any out there. I just wanted to introduce myself and help overcome this together and get a better understanding of what is going on. I know people have it far worse, yet currently I am living on struggle street.

 

Thank you -

Restless2022

 

 

Link to comment
Share on other sites

Hello Restless2022, welcome to BenzoBuddies,

 

It sounds like you have a lot of experience tapering and understand this needs to go slowly, can you tell us, did you cut out 2.5 mgs from 32.5 to 30 at one time or did you reduce to that in stages?  We typically suggest reducing your dose by about 5-10% every couple of weeks or whatever your symptoms will allow so you can stay functional, you sound pretty miserable.

 

It really helps to have support from people who understand what you're feeling because just about everyone else doesn't believe or understand what we go through so we're glad you're here.

 

I'll supply you with a couple of links to get you started on the forum but please let us know how we can help you.

 

Pamster

 

The Ashton Manual

 

Planning Your Withdrawal (Taper)

 

Withdrawal Support (during your taper)

 

Link to comment
Share on other sites

Hey Pamster,

Thank you for the welcome message and links.

 

I actually typed out a longer and more informative introduction however was logged out, so some information was left out upon doing it again.

 

To answer your question about tapering -  since I made the switch to Diazepam roughly 2 + years ago to 60mg daily (that was converted incorrectly from an equivalency of much higher than that of shorter acting benzos), initially I would make the drop of 5mg diazepam every couple of months. Once I got down to 40mg the taper was reduced by 2.5mg instead of 5mg. I have seen other specialists, addiction specialists other GPs who all recommended a much faster taper similar to what you suggested. My GP (the only support group I have now) - is somewhat understanding about my situation and has been reasonable in lowering it when I am ready.

 

I have been getting by however this most recent drop from 35mg, which i was on for over 6 months - the most recent drop has really knocked me around. That was 25 days ago and whilst I thought the worst was over, I was wrong.

 

Other specialists were very pushy to get me in to detox and generally I am treated as a drug seeking addict, when this is not the case.

 

(Edited post)

 

I have been to rehab twice in the past, in one instance when I was prescribed over 10mg Xanax a day, on day three I was told "we will knock the benzos' out of you in a week" and switched to 40mg diazepam. I did not see that as plausible or safe, so I left and started on a much higher diazepam dose for that taper.

 

Currently this is the worst I have felt since that first rehab / detox experience.

 

An article I read that pointed out this forum suggested micro tapering and shared a link to this forum. That is something I am yet to properly look in to.

 

At this point in time I can't accomplish much, have a lot of the WDS and feel I have taken many steps backwards.

 

I fear lowering again as this feels like torture however at least I have a GP who listens and does not force me to lower.

To my credit I have stuck to the dose every day no matter how bad I feel.

 

I have seen two Psychologists, one for 3 years, another 15 years or more ago for 6 months, countless other specialists, including Psychiatrists and drug and alcohol specialists / addiction specialists.

 

I will read through the articles and am aware a support group would be helpful.

 

Thanks again for the reply.

 

Link to comment
Share on other sites

What a horrible time you've had of it, I agree a much slower taper is needed to keep you functional, although I can see you're not at the moment, I'm so sorry.

 

We find many in the medical community to be severely misinformed about how to help people who are suffering from dependence on benzodiazepines, most here on the forum have taken as them as prescribed by those very doctors, its frustrating.

 

We have many members who use titration to make the small reductions, we'll be happy to help you decide on a plan.  Here are some Titration FAQ's

Link to comment
Share on other sites

My situation is not ideal however I am aware others have it far worse.

I hope I did not come across as if I was complaining, this was not my intention.

 

I could not agree more with your comment about those misinformed - it is frustrating!

 

I've read through the link and it is informative. Once I am feeling more stable on this current dose I may seek some help or advice regarding a slower taper moving forwards.

 

Thanks so much for your help

 

 

 

 

 

Link to comment
Share on other sites

Haha!

 

PS I aim to update my profile and read other threads and stories, once I am able to concentrate more.

Thanks for having me here  :)

 

 

 

 

Link to comment
Share on other sites

×
×
  • Create New...